Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Mental status altered due to hallucination. Having UTI. What is the priority assessment and intervention?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
what is the priority assessment of altered mental status r/t hallucination aeb uti.

Posted Mon, 21 Oct 2013 in Mental Health
Answered by Dr. Srikanth Reddy 10 minutes later
Brief Answer:

Detailed Answer:
Thanks for using health care magic for posting your query.
It seems there was a priority health assessment for the reason of hallucinations causing an altered mental status. Also there was an accompanying urinary Tract Infection.
I cant make out more from it.
If you need any further details, provide some health details and we can answer you if you have any specific query.
Dr. Srikanth Reddy MD
Above answer was peer-reviewed by
Follow-up: Mental status altered due to hallucination. Having UTI. What is the priority assessment and intervention? 5 minutes later
what is the intervention and priority assessment of uti
my pt was diagnosis uti,gout,cva what s the priority assessment and intervention.
Answered by Dr. Srikanth Reddy 9 minutes later
Brief Answer:
Details as asked

Detailed Answer:
Thanks for the follow-up question.
From your first question, I felt you wanted an interpretation of "priority assessment of altered mental status r/t hallucination aeb uti." . It thought is was some health document statement.
I apologize if I took it wrong.
See UTI ( a common short form for delirium and then there can be altered mental state with hallucinations. But generally its very rare.
For UTI the primary assessment would be to get a complete blood count (showing a raised WBC count), a urinary microscopy (showing WBC in urine).
The intervention would be to take plenty of water to wash out the bacteria along with antibiotics such as cefexime for 5 days.
If there is a fever then the same needs to be managed by paracetamol.
Regarding the altered mental state with hallucinations, its difficult to judge the cause unless you are aware of the age and the organic causes behind it. It could be a primary psychosis or a mood disorder or an organic cause such as fever, head injury, substance withdrawal. Hence examination is essential.
CVA will need prophylaxis with aspirin and clopidogril. along with the necessary physiotherapy.
Gout responds to allopurinol. Also the levels of uric acid needs to be monitored.
Hope I am able to answer your concerns.
If you have any further query, I would be glad to help you.
If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback.
In future if you wish to contact me directly, you can use the below mentioned link:

Wish you good health,
Kind regards
Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor